Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 5, NWS Little Rock, AR

May 5, 2000Bradley County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 5, 2000, 5:32 PM CDT for Bradley County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2000, 5:32 PM CDT (22:32 UTC)
Expired
May 5, 2000, 7:30 PM CDT
In force
118 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Bradley County, AR

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 052236
FFWLZK
ARC011-060030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
532 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 730 PM CDT

* AT 530 PM CDT...DOPPLER WEATHER RADAR SHOWED SCATTERED SHOWERS AND
  THUNDERSTORMS DEVELOPING ACROSS BRADLEY COUNTY...AND MOVING NORTH
  TO NORTHEAST OVER THE SAME GENERAL AREAS FROM HERMITAGE TO WARREN.
  IN THESE AREAS...2 TO 3 INCHES OF RAIN HAS FALLEN THIS AFTERNOON.
  WITH ADDITIONAL HEAVY RAIN EXPECTED...FLASH FLOODING IS LIKELY TO
  OCCUR.

DO NOT DRIVE INTO AREAS WjHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE.

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 5, 1:40 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 5, 1:40 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT FRI MAY 5 2000

500MB TEMPS ARE PROGGED TO WARM 1-2 DEG AND HEIGHTS WILL RISE
SLIGHTLY OVER WESTERN ARKANSAS SATURDAY WHICH SHOULD RESULT IN
SOMEWHAT LESS COVERAGE OF PCPN SAT AFTERNOON. A SHARP TROF WILL PUSH
THROUGH NRN AR SAT AFTERNOON AS THE UPPER LOW FINALLY MOVES NORTH
AND EXITS THE REGION SAT NIGHT. WILL KEEP 20 PCT POPS SUN DUE MAINLY
TO HEATING...BUT THE GENERAL SHOWERS WE HAVE BEEN GETTING SHOULD BE
OVER BY THEN. THERE COULD BE A FEW HAIL PRODUCERS LATE THIS
AFTERNOON AND THIS EVE OVER THE SOUTH AND EAST ALONG WITH SOME GUSTY
WINDS. MOS TEMPS ARE GOOD...WITH 80S STATEWIDE ON SUN WITH MORE
SUNSHINE.

.LIT...NONE.

In the hours before

Special weather statement, May 5, 12:39 PM CDT, 4 hours 53 minutes before
ARZ025-032>034-040>047-052>057-062>069-060200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT FRI MAY 5 2000

...SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF SOUTHERN AND
SOUTHWESTERN ARKANSAS LATE THIS AFTERNOON AND EVENING...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN AND
CENTRAL ARKANSAS LATE THIS AFTERNOON AND EVENING.

AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHWARD
ACROSS WESTERN ARKANSAS TODAY AND INTO TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THIS SYSTEM AND
ROTATE ACROSS ARKANSAS. THESE THUNDERSTORMS WILL INCREASE IN
INTENSITY DURING THE LATE AFTERNOON AND INTO THE EVENING HOURS
BRINGING THE THREAT OF SOME SEVERE WEATHER.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS COULD
BE ACTIVATED LATE THIS AFTERNOON OR EVENING.

49

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:11 PM CDTTornado WarningLZKSharp34 min
May 4, 7:23 PM CDTTornado WarningLZKCleburne37 min
May 5, 3:10 PM CDTSevere Thunderstorm WarningLZKDesha, Drew35 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.